Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 424, NWS Tulsa, OK

November 3, 1994McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 3, 1994, 8:41 AM CST for McIntosh County, Muskogee County, Oklahoma. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Nov 3, 1994, 8:41 AM CST (14:41 UTC)
Expired
Nov 3, 1994, 9:30 AM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 031441 RRA
SVRTUL
OKC091-101-031530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
841 AM CST THU NOV 3 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN MCINTOSH COUNTY...SOUTHERN MUSKOGEE COUNTY
 
AT 841 AM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING
FROM NEAR KEEFETON TO 3 MILES NORTHEAST OF EUFAULA. MOVEMENT WAS EAST AT
50 MPH.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 4:07 AM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Nov 3, 4:07 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU NOV 3 1994

RW/TRW OVR SERN OK THIS MRNG AS S/WV MOVG ACRS ETX.  AS WV MOVS
ON TO THE NE...PRECIP WL BE ENDING OVR SE OK DURING THE MRNG.
SUBSIDENCE BHND SYSTM SHLD SUPPRESS CHC OF PRECIP OVR THE AREA
FOR MUCH OF THE DAY...BUT WL STILL HOLD ONTO SLGT CHC OF A FEW
SHWRS BY LATE THIS AFTN.

MAIN ACTION (INCRSG POPS) FOR ERN OK WL BE LATER TNGT INTO
FRI...ALTHO SIG DIFFERENCES IN THE MDLS.  A BLEND OF AVN/ETA
APRS TO BE THE WAY TO GO...W/ NGM TO FAST BRINGING UPR SYS OUT
INTO THE PLNS AND TO FAR NORTH W/ SFC FTRS.  MESONET DATA SHOWS
CDFNT INTO XTRM NWRN OK THIS MRNG...AND WL LOOK FOR FNT TO MOV
INTO NWRN PART OF FA FRI...SIM TO MVMNT OF ETA.  WL GENRLLY
KP TEMPS ABV GUID.

PRELIM NUMBERS:  TUL 77/66/70 256  BVO 77/65/67 256
                 MLC 77/66/73 256  IDB 76/66/75 256
...04...

.TUL...CAUTION ON AREA LAKES TDA ZNS 54>56..59>61..64>67..
       70..71..73>75.

In the hours before

Special weather statement, Nov 3, 8:19 AM CST, 22 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 AM CST THU NOV 3 1994

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND
EASTERN MUSKOGEE COUNTY...

AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN
CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE
OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF
STORMS WAS MOVING EAST AT 40 MPH.

A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS
OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA
SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE
HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF
MUSKOGEE TO 10 MILES WEST OF MCALESTER.  SOME STRONG THUNDERSTORM WINDS
WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY.

VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN
PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Special weather statement, Nov 3, 8:20 AM CST, 21 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 AM CST THU NOV 3 1994

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND
EASTERN MUSKOGEE COUNTY...

AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN
CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE
OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF
STORMS WAS MOVING EAST AT 40 MPH.

A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS
OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA
SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE
HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF
MUSKOGEE TO 10 MILES WEST OF MCALESTER.  SOME STRONG THUNDERSTORM WINDS
WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY.

VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN
PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:30 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee45 min
Nov 3, 8:00 AM CSTSevere Thunderstorm WarningTSACherokee, Muskogee60 min
Nov 3, 9:44 AM CSTFlash Flood WarningTSAAdair, Sequoyah2 hr
Nov 3, 11:27 AM CSTSevere Thunderstorm WarningTSALatimer33 min
Nov 3, 11:49 AM CSTSevere Thunderstorm WarningTSALeFlore41 min
Nov 3, 12:43 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Nov 3, 1:04 PM CSTSevere Thunderstorm WarningTSAHaskell41 min
Nov 3, 1:28 PM CSTSevere Thunderstorm WarningTSALeFlore47 min
Nov 3, 2:57 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 3:38 PM CSTSevere Thunderstorm WarningTSALeFlore37 min
Nov 3, 4:05 PM CSTSevere Thunderstorm WarningTSATulsa, Wagoner55 min
Nov 3, 4:23 PM CSTSevere Thunderstorm WarningTSACraig, Rogers58 min
Nov 3, 4:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers64 min
Nov 3, 4:49 PM CSTFlash Flood WarningTSAHaskell, Latimer, LeFlore4 hr
Nov 3, 5:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.